| Model Number |
PED2-475-18 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/12/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the pipeline failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the internal carotid artery.Landing zone: di stal: 4.5 mm and proximal: 4.9 mm.It was noted the patient's vessel tortuosity was normal.Dual antiplatelet treatment was administered.The angiographic result post procedure showed aneurysm retention.It was reported that the tip end of the stent was abnormal and couldn't be opened normally.After recovering the tip end, it still couldn't be opened.The pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received that the cause of the failure to open was undetermined.The tip end did not open after deployment.After retrieval, attempts were made to withdraw the guidewire and open the tip but failed.Tried measures including pushing the guidewire forward, retrieving and redeploying it, but it still failed to open.The pipeline was placed in a straight blood vessel segment when it failed to open.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: vis (m-78210), 203cm ruler (m-83361).As found condition: the marksman catheter was returned for analysis within a shipping box and plastic bio-pouch.Damage location details: no damages were found with the marksman catheter hub.No bends or kinks were found with the marksman catheter body.However, the marksman catheter distal marker/tip was found flattened.Both ends of the pipeline flex braid were found open, but frayed.Testing/analysis: the marksman catheter was flushed, water exited from the distal tip.The marksman catheter was dissected, and the pipeline flex braid was removed from within the catheter.Conclusion: based on the device analysis and reported information, the customer¿s ¿failure/incomplete to open at distal¿ report could not be confirmed as the distal end of the braid was found open.Possible causes of ¿failure/incomplete open distal¿ include patient vessel tortuosity, damaged braid, or user deploying the braid in a vessel bend.The patient¿s vessel tortuosity was normal, and the braid was not placed in a bend.Therefore, patient vessel tortuosity and user deployment of a braid in the vessel bend were ruled out as potential causes.It is likely the damage found with the pipeline flex braid contributed to the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.